MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-60/I13-40
Medical Device Problem Codes Off-Label Use (1494); Obstruction of Flow (2423)
Health Effect - Clinical Codes Failure of Implant (1924); Ischemia (1942); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3: device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately three (3) hours after post initial procedure the physician indicated that the graft had become occluded.To address this issue the physician implanted two (2) ovation ix extender(s) and two gore (non-endologix device) vbx stent grafts to support the limbs, extending them beyond their original positions.The grafts are currently functioning well, and the patient's condition is reported as stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx2, occlusion within the device (aortic and iliac) and additional endovascular procedure immediately post operative on june 16, 2023 are confirmed.The complaint is most likely anatomy- and user-related.This is consistent with the reported adverse event/incident.The procedure-related harms are limb ischemia, respiratory complication- (ventilator-dependent hypoxic respiratory failure with tracheostomy), sigmoid colon ischemia resulting in perforation and sepsis, and six additional surgical procedures.The clinical evaluation also shows reasonable evidence to suggest six additional surgical procedures, an ischemic bowel with perforation and sepsis, and respiration complications also occurred.These events were discovered on august 03, 2023, during a review of the serial operative reports.It was noted that the patient was being treated emergently at the index for a painful, cold, blue foot that had been present for at least 2 weeks and possibly longer (pre-existing condition), which is considered anatomy-related.At the time of the index procedure, the computed tomography (cat) scan showed critical left limb ischemia with left iliac embolism, and the aortic grafts (afx main body and non-endologix stents) were used to cage the thrombus.There was no abdominal aortic aneurysm (off-label) which is considered user-related.The patient experienced sigmoid colon ischemia which resulted in perforation and sepsis, and mesenteric ischemia is a known adverse event associated with an evar procedure.However, it is unknown if the mesenteric ischemia was related to possible coverage of the internal mesenteric artery during the evar.The left internal iliac artery was also intentionally covered at the index and it was reported the bifurcation was heavily calcified; it is unclear if this contributed to the reported event.The final patient status was reported as doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.G3: awareness date ¿ updated, h6: investigation finding codes - remove code 3233, h6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17302554
Report Number2031527-2023-00176
Device Sequence Number15198220
Product Code MIH
UDI-Device Identifier00818009015068
UDI-Public(01)00818009015068(17)260123
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Model NumberBEA22-60/I13-40
Device Lot Number2646826-020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE VBX STENT GRAFT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale